MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.  device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the cartridge tip of the preloaded device was cracked during the insertion of the lens into the eye.The lens was fully implanted and the event was observed after the implantation.The outcome does not significantly interferes with activities of daily life.No further information is available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes returned to manufacturer: may 11, 2021 section d9: returned to manufacturer on: yes device evaluation: the product was returned to the manufacturing site for evaluation.The plunger and pushrod was observed in advanced position residues of viscoelastic material was observed on cartridge.The cartridge tip was observed deformed and partially crack.The lens was not returned, it was implanted.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported was verified.Based on the analysis of the returned product, there is no indication of product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11625855
Report Number2648035-2021-07511
Device Sequence Number14272709
Product Code HQL
UDI-Device Identifier05050474635920
UDI-Public(01)05050474635920(17)231128
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1